Hello lovely people,
Several times lately I have caught myself talking to myself… well actually, not quite true, the first time I was talking to flowers in my garden… and its made me happy.
Why I hear you ask; people are generally embarrassed to admit to talking to one’s self!
Well. It’s because I always use to talk to myself. Not constantly you understand, but frequently. And yes, I was self conscious about it. But then I had the nervous breakdown…
The thing is, you see, I hadn’t been talking to myself for a number of years. I hadn’t even realised I wasn’t until I spoke to the flowers. It means ~ and this is where happy 😊 steps in ~ that I am returning to my old self.
It’s all in the past
Another new day
I choose to accept who I am.
…I actually experienced what I termed ‘happy contentedness’ for the first time in many weeks. It felt nice. I felt human. I felt alive. I felt cared for.
So what’s happened?
I told you I have started taking the antidepressant, Citalopram. According to instructions I took 10 mg’s daily for a week increasing to 20 mg’s thereafter. Once over the initial side effects I was left constantly fatigued and emotionless. Constant headaches and feeling that my jaw was going to dislocate when I chewed or yawned. I felt drugged to be honest and it wasn’t pleasant. A few days ago I decided to drop down to the one 10 mg pill.
The result is much better. Yay!!! Yesterday was a good day.
Today I needed a quiet day to recuperate from having been out yesterday. I spun 🙂
But, lovely readers, the best result is that I feel hopeful. It’s so glorious to feel hope…to experience it. My once dead flat psyche is awakening.
I first posted about ‘brain zapping’ in Brain zaps… ouch!
If you have been following me for a while you will know that I’ve been struggling with autism related anxiety and depression. Most times I’m able to lift myself out of it but this time I was unable to. I decided I needed help and have disappointingly had to go back on antidepressants. I say disappointing because I don’t get on with them.
Anyway, the reason I mention this is because I went from several brain zaps a night to none as soon as I took the first dose! I have had the odd one since but they haven’t been painful or with the loud electrical noises that use to occur with them. On various websites they say that the antidepressant, Fluoxetine, because of its half life, stays in our body for up to three months. May I reiterate that I stopped taking Fluoxetine around March/April 2016. The brain zaps started sometime around July 2017, about the same time the depression and anxiety returned and my brain started to function well enough to be able to read and grasp academic texts. Therefore I would argue that the medication stays in the system a good deal longer than three months. For me it was fifteen months, perhaps longer.
I am now taking a different antidepressant called Citalopram. It doesn’t mention brain zaps in the inbox literature but looking it up on Wikipedia says the medication causes electric shock sensations upon withdrawal. (And yes I know one shouldn’t rely on such websites, but what’s a person to do?!)
I have searched the NHS website and cannot find anything that comes near my experience. My G.P. hadn’t heard of this either. I can only find information on U.S. websites. As I live in the U.K. I would very much like to find something that originates here.
This website is the most helpful one I have found but it still doesn’t explain the extended period I experienced between finally coming of Fluoxetine and the start of the zaps. I must also add that I withdrew from Fluoxetine very slowly over a ten week period.
For my followers who have never heard of this phenomena, my experience of brain zaps is like a sharp, sudden electric shock that shoots out from the center the brain and is accompanied by a loud and alarming electrical noise. On occasion the shock was so sharp it sent pains shooting down to my feet.
I’m very grateful to the lovely people who commented on the previous brain zap post. Thank you so much 🙂
I’ve been getting electric shock sensations in my brain accompanied by an awful electrical sound. It lasts less than a second but can be so shocking that I feel the jolt all the way to my feet like when you are suddenly frightened. I’ve been looking online and it is documented. Different sites proffer differing causes. This one suggests it is a withdrawal symptom from a psychiatric medication. I was taking Fluoxetine for two and a half years. I weaned slowly off of it by March/April 2016. That was nigh on eighteen months ago. The zapping has been happening for about eight weeks. The thing is I’ve also noticed, in this eight week time frame, that my thought processes, the intellectualising of stuff, has improved too. That’s good. Very good! What’s bad is that depression is returning, within same said timeframe. It’s steadily, incrementally, getting worse.
And I’m just at this moment linking it all together. Is the medication still in my system? Five years on and my brain is still in recovery. How awesome.
Depression. Oh dear! What do I do now?
Postscript: I found this on Fluoxetine and how long it takes the body to eliminate it.